Ask an expert
Question

22 Nov 2005

Blood pressure / birth control
Hello

I am on Yasmine now for the last 9 months. On getting another 6 month script, the doctor checked my BP - why is this, how would the pill effect my BP?

The past three days I have been feeling very light headed and just generally abit 'offish'. It just happens to be that this is my 4th day of taking a 'active' tablet.

I do suffer from a very low BP - at gym yesterday it was 92 over 80 which is slightly higher than when I take it in the morning.

I follow a very healthy eating plan, I eat small meals every 3 to 4 hours because of my BP.
Answer 370 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Jo, uncontrolled high blood pressure is a relative contra-indication for taking the contraceptive pill and this is probably why your doctor checked it. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9435 votes
No
68% - 19999 votes
Vote